I guess I’m really asking how long I have to put up with this. 4 days in and I’m back to run over by a truck. Plus it kicks me out of ketosis. Being perpetually pre-diabetic I’m not in love with its effects on blood sugar and weight. @turnitaround, you love this stuff. Some words of encouragement?
Amitriptyline is making me vomit but the anti-emetic is possibly making MAV worse. Suggestions?
Ami making you vomit? That’s odd, it’s known for its anticholinergic effect … it’s suppose to reduce nausea (and indeed did that for me, but not 100% of the time - you can’t always blame the drug?). Chronic nausea is the PITS, sorry if you are going through a phase of that right now … are you sure it’s not just a phase? I had it so bad at one point it was giving me suicidal thoughts …
Came with the amitriptyline. WebMD lists it as a known side effect.
Weird, it fixed mine.
As I’ve shown copiously with Topomax, I usually respond way too much to not a whole lot and generally the opposite of what’s expected, except weight gain. I could do that no matter the circumstances.
The weight gain is annoying and I still haven’t lost it despite being off the drug for a while now …
I can’t afford it at all. I’m already a candidate for gastric bypass despite regular exercise (5+ hours a week of aerobic exercise - biking, hiking, kayaking, swimming, the gym). I’m always on the edge (or over it) for Metabolic Syndrome, Diabetes, Heart Disease. PCOS and Insulin Resistance are tough, often life shortening issues. I asked for Effexor, got Ami. Ami is the only one in its class proven to promote diabetes. I eat less carbs than 99% of women in my age group (or so says my online tracking program), eat nutrient dense, get adequate protein, balance electrolytes and maintain a calorie deficit and yet still can’t maintain ketosis at a therapeutic level and I lose weight, if at all, at a glacial pace.
The extreme nausea, while not that uncommon in my life experience, was unexpected. I’d had that completely under control until ami showed up. Nausea has almost always been an indication of blood sugar issues for me. Ami drives glucose up. I take it at night. My fasting glucose is ok by the morning, but I suspect there is some cycling going on given I can’t process insulin.
I guess I need to go back again to the neurologist and ask her for a class of drug that has no metabolic interaction. Or, find a new neurologist - again.
Yep, take some professional advice on the matter
Argh! I’m wearing a path in her email server. There is no way a series of $35 co-pays for monthly office visits are in any way compensating this woman for the amount of time she’s spent with me. (Yes, monthly. She’s new and hasn’t learned how harsh this system will be on her for caring too much.)
You have a doc who will answer emails? I have one specialist (for a different problem) who I don’t think will even do phone calls. If the patient has a question, they have to make an appointment and go in.
She’s new. She still cares. With the exception of attempting to client dump me last month (at the suggestion of the head of the clinic), this is a really great person to work with. I think she may even be trainable, so long as her boss gives her the latitude to think outside of the migraine/headache pain only box she’s in.
Ami does mess with your metabolism…i am genetically prone to easy weight gain…no matter how much i walk and exercise on the Ami i find it impossible to lose weight…other than weight gain and possibly making me a little slow, i have only great things to say about this drug.
I get a rocking sensation when i lie on my bed everynight but with the Ami it is less pronounced and i get really good sleep.
Zero nausea, zero vomiting, are you getting this@10mg. I stopped at 20mg.
Yep, 10 mg. I did notice the tennis ball behind my eyes wasn’t there this morning. Sleep has been hit and miss, but only on it since Friday. In ketosis, I don’t have headaches. Ami is messing that up.
As a person who is on both Ami and Effexor…i cannot say for sure the Effexor does not cause weight gain…Weight gain is not one of the usual side effects. But with the serotonin messing that effexor does folks binge eat and still gain weight on Effexor. And ask for Teva manufacturer effexor with ~39 beads and you can titrate up super slow.
Hain has a page on Effexor for MAV…Print this to sway your budding neurologist